Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 26, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 4, 2018, 3:26 AM CDT for 18 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 4, 2018, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2018, 3:26 AM CDT (08:26 UTC)
- In effect from
- Apr 4, 2018, 1:00 PM CDT
- Expired
- Apr 4, 2018, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 21 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3107 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS84 KAMA 040826 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 326 AM CDT Wed Apr 4 2018 OKZ001>003-TXZ001>014-016>019-042100- /O.UPG.KAMA.FW.A.0023.180404T1900Z-180405T0200Z/ /O.NEW.KAMA.FW.W.0026.180404T1800Z-180405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong-Donley- 326 AM CDT Wed Apr 4 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Deaf Smith...Randall...Armstrong and Donley. * 20 Foot Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are forecast to occur between 1 PM CDT and 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
109 WWUS84 KAMA 042138 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 438 PM CDT Wed Apr 4 2018 OKZ001>003-TXZ001>014-016>019-050200- /O.CON.KAMA.FW.W.0026.000000T0000Z-180405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong-Donley- 438 PM CDT Wed Apr 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Deaf Smith...Randall...Armstrong and Donley. * 20 Foot Winds...South-southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are forecast to continue through 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
114 WWUS84 KAMA 050145 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 845 PM CDT Wed Apr 4 2018 OKZ001>003-TXZ001>014-016>019-050245- /O.EXP.KAMA.FW.W.0026.000000T0000Z-180405T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong-Donley- 845 PM CDT Wed Apr 4 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE... As relative humidities continue to increase and 20 foot south to southwest winds gradually diminish through this evening and the overnight hours tonight, critical fire weather conditions will end by mid to late evening. The Red Flag Warning will be allowed to expire at 9 PM CDT this evening. $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 12:50 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 4, 12:50 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1250 AM CDT Wed Apr 4 2018
.AVIATION...06Z TAFS...
VFR conditions will prevail over the next 24 hours at all TAF
sites. Mostly clear skies with some SCT-BKN high clouds to come in
at the end of the TAF period. Winds will start off around 10kts
out of the south southeast, (east at AMA). By 14Z expect the winds
to become more southerly, with a slight southwest component around
25kts gusting to 35kts. This will likely continue through about
0-3z when winds will start to diminish in the 15-20kt range
through 06Z Thursday.
Weber
&&
PREV DISCUSSION... /Issued 445 AM CDT Tue Apr 3 2018/
DISCUSSION...
Very strong winds today with critical to extremely critical fire
weather conditions expected across all of the Texas and Oklahoma
Panhandles.
A cold front will move quickly through the forecast area this
morning, with strong north winds aloft mixing to the surface,
particularly across the north-central and northeast parts of the
Combined Panhandles. A High Wind Warning will be in effect for
the north-central and northeast parts of the Combined Panhandles,
and a Wind Advisory will be in effect for most remaining
sections. Have omitted the southwest Texas Panhandle from the
higher winds, due to this area being most removed from the
strongest 850 mb winds. Winds will diminish during the late
afternoon. Winds turn to southeast tonight as post-frontal ridge
builds into western Oklahoma. South and southwest winds increase
on Wednesday as developing lee trof over eastern New Mexico
creates a tight pressure gradient over the Panhandles.
A weak cold front will pass on Thursday, with light to moderate
northeast winds. Southeast winds increase Thursday night, with a
modest return of low-level moisture. The next strong cold front
arrives Friday morning. Isentropic lift behind the front could
result in a cold rain on Friday, with pops across the northeast
half of the forecast area. By Friday night, moist upslope flow
in continuing isentropic lift may produce light rain or light
snow, mainly across northern sections.
Warmup gets underway on Saturday as cold surface ridge is
displaced eastward. Warmer still on Sunday, particularly across
the southwest half of the forecast area, ahead of a backdoor cold
front. 03
Cockrell
FIRE WEATHER...
Critical to extremely critical fire weather conditions are
expected to develop today in the wake of a strong cold front.
Strong north winds this morning will diminish during the late
afternoon. Light to moderate winds tonight will trend from
northeast to southeast and south. Dry south and southwest winds
will increase during the day on Wednesday, with elevated to
critical fire weather conditions likely to develop over all of the
Oklahoma Panhandle and all but the far southeast Texas Panhandle.
Light to moderate north winds are expected on Thursday behind a
weak cold front. Northeast winds will increase on Friday behind
a stronger cold front, but relative humidity values will remain
above necessary thresholds for elevated or critical fire weather
conditions. South and southwest winds resume on Saturday.
Elevated to critical fire weather conditions may develop on
Sunday, mainly across the southwest half of the Combined
Panhandles, as dry southwest winds develop ahead of an incoming
backdoor cold front. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 44 79 44 63 27 / 0 0 0 5 10
Beaver OK 41 75 39 47 21 / 0 0 0 20 20
Boise City OK 40 73 38 52 23 / 0 0 0 10 20
Borger TX 46 78 46 57 28 / 0 0 0 10 20
Boys Ranch TX 42 79 42 65 25 / 0 0 0 5 10
Canyon TX 44 80 44 65 28 / 0 0 0 5 10
Clarendon TX 43 81 47 66 27 / 0 0 0 10 10
Dalhart TX 39 76 40 59 25 / 0 0 0 5 20
Guymon OK 41 75 39 49 23 / 0 0 0 20 20
Hereford TX 43 80 44 70 27 / 0 0 0 5 10
Lipscomb TX 42 77 43 51 23 / 0 0 0 20 20
Pampa TX 43 77 44 57 26 / 0 0 0 10 10
Shamrock TX 43 79 47 62 28 / 0 0 0 20 10
Wellington TX 43 80 49 68 29 / 0 0 0 10 10
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from this afternoon through this evening for
the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman.
OK...Fire Weather Watch from this afternoon through this evening for
the following zones: Beaver...Cimarron...Texas.
&&
89/2Hazardous weather outlook, Apr 3, 7:00 PM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 700 PM CDT Tue Apr 3 2018 OKZ001>003-TXZ001>020-041100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 700 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Critical fire weather conditions will continue across the Oklahoma and Texas Panhandles until around 7 PM this evening due to strong winds and low relative humidity values. A Red Flag Warning is in effect for the area until 7 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Critical weather conditions will likely return to nearly all of the area on Wednesday due to strong south to southwest winds and low relative humidity values. A Fire Weather Watch is in effect for all of the area except the far southeast Texas Panhandle on Wednesday. Elevated to near critical fire weather conditions will be possible Sunday across much of the area due to northwest to north winds of 15 to 25 mph along with low relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions through early this evening, and for elevated to critical fire weather conditions again Wednesday and Sunday. Andrade
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.